Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum

rafiki

Members
  • Content count

    41
  • Joined

  • Last visited

  • Days Won

    5

Everything posted by rafiki

  1. I woke up with mine after taking a stupid binge of pills and nearly dying. It's definitely the cause.
  2. rafiki

    Getting worse... Can't take this anymore.

    HPPD is worse for about the first 6 months, then it gradually fades to a stable level. You might not need any medication eventually. It's a bit of a learning curve figuring out what makes you worse and what doesn't - there are very few things that will "permanently" make you worse. Most things are a few hours (coffee or a hangover) to months (weed for me). My advice would be before you start a medication, scour these forums to see what the general consensus is - it's usually right. When you can avoid your triggers, you can start to put together a normal life and heal. The more you focus on the HPPD (for example by visiting this forum), the worse your symptoms appear. Please keep going! I'd recommend valdoxan if you need an anti-depressant that won't mess you up. I've been on it for 5 months and it's not affected my symptoms, and worked very well.
  3. Quick update: 5 months in and I'm still taking this tablet every day. It doesn't improve the HPPD, but it definitely helps with depression. I've had some pretty serious things go on in my life over the last year, and people are commenting on how well I'm doing. Again, I'd recommend this. It's HPPD-safe and effective.
  4. I've just been prescribed this by my doctor for depression. It's a melatonin receptor agonist and a serotonin receptor antagonist, so it theoretically should be perfect for HPPD. It only takes two weeks to start taking effect. I'm quite excited to start taking it tomorrow night, and I'll post some updates with my progress.
  5. I'm still taking the agomelatine and it's actually still great. I decided to stick to the current dose. Liver tests have been fine too. I'd definitely recommend getting this drug for depression if you have hppd.
  6. I've now been on this drug for 2 and a half weeks, and to be honest I've had a couple of anxious days recently. I'm not feeling the same strength of effect as I felt at first. I might need to see my doctor and up the dose a bit I think. What are other HPPD-friendly anti-depressants? vortioxetine? Bupropion?
  7. rafiki

    Cannabidiol (CBD)

    Stop giving your dogs drugs! Seriously! Go and see a vet and get professional advice. There are better drugs for pain relief and epilepsy.
  8. Recently I was having some issues with Anxiety and depression unrelated to my HPPD, which has mostly been under control for a long time (excluding the odd hiccup from weed and tramadol). As I'd read some positive and negative experiences about SSRIs and HPPD I decided to give it a try. After 5 days I had to stop. I had 4 days off and on the 5th day had to go back to work. Here's my experience so far. Day 1 - Took it in the morning every day. On day one I felt like I'd taken speed. I was wired - jaw clenching, pupils dilated. No change to HPPD. I actually felt great. Day 2 - More of the same, but slightly less stimulanty. I went for a surf in the morning and felt unsteady. I banged my board into the gate on my way in as I had no spatial awareness. A bit of brain fog. On an un-HPPD related note it also affected sexual function - I couldn't finish. Day 3 - Slightly less wired again but definitely still there. I didn't have a coffee any morning I took the medication. HPPD starting to creep in, especially in the morning. Day 4 - Static and after images through the roof. Spacial awareness out the window. DP/DR. Intense closed eye visuals. Day 5 - back to work. Had to tell a friend that I'd taken them as I was so self-conscious. The acquired dyslexia was a nightmare - words jumbling up on the screen. Struggling to think straight, speak to people normally, and even just walk in a straight line. Absolute hell. After that I decided to come off them. I took the following day off work. Two days after stopping I was 40% back to normal. HPPD still severe but spatial awareness improved. Felt more like myself. Three days after stopping I was 60% back to normal. Four days after stopping 80% back to normal. Some of the HPPD is still present, but it's definitely much better than it was. I can ignore it and live normally. People that have been okay on SSRIs have said that it worsened on dose adjustments, and the fact that it got better so quickly after makes me think that if I had 3 weeks off it might have been fine. I just don't have the luxury of finding out. I hope this is useful to someone considering taking them! I'm seeing my doctor in 2 days and not really sure if I should ask for wellbutrin next or not. No more SSRIs for me. I haven't told the doctor about my HPPD, and I don't really want to.
  9. Wow. That website is incredible. You can't even buy 5 htp in a health food shop here! Just want to add that if you buy it there, I'd still recommend a liver function test. You'd also want to be very careful with your dosage.
  10. True, but I was completely dysfunctional in that period and I need to work. If you can make it through I'd be very interested to know how you go. I would still strongly suggest avoiding it though. It'll be six weeks (possibly much more) of hell.
  11. I'm having regular liver tests yes. My doctor said the incidence of liver damage isn't much higher than some ssri's, but because it's fairly new they have to do it. When I looked it up it was about 5% for ago and 3.6% for lexapro. In Australia you don't get any rebate on it, as it's not a first line treatment. Costs about $50 a month. So far it's definitely worth it.
  12. Please don't. It seems like a good idea when you're desperate, but it's not worth it. Honestly it has set my visuals back years. Try agomelatine instead.
  13. Yes - I actually used some in the early days that I bought online. It wasn't anywhere near as effective for me. It didn't worsen symptoms from memory though either. I believe that agomelatine is probably the most effective antidepressant that's suitable for people with HPPD. I'm still dealing with the knock on effect of five days of ssri's last month, and i think it's making me appreciate this drug even more.
  14. Day 4, and so far I love this stuff. I've been much calmer, and I'm waking up feeling refreshed. It hasn't worsened my hppd. I'll update again after two weeks, but I'm definitely planning to continue using it.
  15. People on the internet say a lot of things. Clinical studies however are showing it to be one of the most effective antidepressants around with the least side effects.
  16. rafiki

    Zoloft?

    SSRIs have worsened my HPPD symptoms. I only took them for 5 days and a month later they're still fairly severe. Hoping they'll fade with time again.
  17. It's now 3 weeks after my last SSRI. My symptoms are still worse than before (I don't like to use the term "permenantly worse" because they always improve after a few months-years). My doctor is suggesting valdoxan next, which I might try. dayum_son - my feeling is that when there's a cure I'll tell my doctor about it. Until then I'll just get on with life.
  18. I also have a vitamin D deficiency. Hmm...
  19. rafiki

    LASIK Risks?

    I haven't had it, but you'll be fine. They'll put drops in your eyes that will temporarily dilate your pupils and might make it feel worse for a bit, but it won't last. HPPD is a "central" condition, meaning it's related to the brain and not the eyes.
  20. rafiki

    How to take klonopin

    I actually suffered more from clonazepam than I did with HPPD. I self-medicated, and became an addict. Withdrawal was the worst 6 months of my life. I hope it's going well, but I'd suggest keeping away from it if you possibly can. I'll never touch a benzo again.
  21. Hey Patthebat88, I hope you're still with us. If you're feeling that way, you should see a doctor and get a referral to a psychiatrist. I know the thought of it probably sucks, but you need to beat this thing. Were you taking any pre-exercise supplements? They'll often have stimulants in them, and will make your HPPD come back. It'll probably take 1-3 months for them to go away again. I used to find that exercise made my symptoms worse too, without supplements. it was annoying, because it felt like you were being punished for doing the right thing. Don't let it beat you. I ran my first marathon a few months ago, and I've not had symptoms that really get in the way of life for a long time. The last time actually was when I thought I'd try weed again 2 years ago, and ended up being fuzzy for a month. Good luck, stay strong!
  22. rafiki

    Valium(diazepam)

    Don't do it. Coming off benzos destroyed me - it was worse than the hppd symptoms. After a year or two I weaned myself off, but I went through hell.
  23. Posted this in Jan, hope it helps
  24. rafiki

    Drinking and HPPD

    I drink regularly and excessively! I don't really notice anything - maybe a little more symptoms the day after. Hell, alcohol and opiates are the only things I can enjoy anymore! Weed, tramadol, pills - they all send me loopy for a long time after.
×

Important Information

By using this site, you agree to our Terms of Use.